MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT
Model Number MI1000 MED-EL CONCERT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Infectious Otitis Media (4815)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the device was explanted due to multiple device unrelated infections in the middle ear (chronic suppurative otitis media), which did not spread to the implant site.Additionally, the recipient was reportedly a non-user.A review of the device's sterilization records shows that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the infection.Further device investigation of the received parts revealed damage to the reference electrode, likely caused by repeated external impact on the implant site and damage to the active electrode, likely caused by device minute mobility.Other mechanical damages found are attributable to the removal surgery.This is a combined initial and final report.
 
Event or Problem Description
According to the doctor, the user experienced multiple infections in the middle ear, and there were concerns regarding the potential for meningitis.No meningitis occurred and the infection did not spread to the implant site.The device has been explanted.

Brand Name
CONCERTO
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key24255945
Report Number9710014-2026-00106
Device Sequence Number20914702
Product Code MCM
UDI-Device Identifier09008737062705
UDI-Public(01)09008737062705
Combination Product (Y/N)N
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1000 MED-EL CONCERT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexFemale